MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG MININAV 5 SYS W/PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG MININAV 5 SYS W/PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV697T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a mininav shunt system (# fv697t) was implanted.According to the complainant, the shunt system showed an under-drainage.The patient underwent a revision procedure performed on (b)(6) 2024.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 2 months weight: 5.2 kgs height: 55 cm gender: female.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the mininav, peritoneal catheter and the deflector, but bloody deposits and tissue residues on the ventricular catheter and the pedi sprung reservoir were determined.Permeability test: a permeability test has indicated that the ventricular catheter has a blockage while all other components were permeable.During the permeability test some particles and bloody liquid were flushed out.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in the horizontal position.The results show that the mininav operates within the accepted tolerances in the horizontal position.Internal inspection: after dismantling of the valve, deposits were found in mininav.Result: based on our investigation results, we can determine a blockage at the ventricular catheter.The visible deposits on the catheter have led to the occlusion.Furthermore, we were able to detect visible deposits in the mininav and in the pädi.Control reservoir.These deposits did not affect the technical properties at the time of the examination.Deposits of natural substances found in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of proteins can impair the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
MININAV 5 SYS W/PED.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key20492504
Report Number3004721439-2024-00318
Device Sequence Number4174877
Product Code JXG
UDI-Device Identifier04041906142667
UDI-Public4041906142667
Combination Product (Y/N)N
Initial Reporter CountryRW
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2023
Device Model NumberFV697T
Device Catalogue NumberFV697T
Device Lot Number20072358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient SexFemale
Patient Weight5 KG